Alert archive / Colorado / Red Flag Warnings in 2019

Red Flag Warning 26, NWS Pueblo, CO

October 20, 20194 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Oct 20, 2019, 3:12 PM MDT for 4 counties in Colorado. It took effect at Oct 21, 2019, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2019, 3:12 PM MDT (21:12 UTC)
In effect from
Oct 21, 2019, 12:00 PM MDT
Expired
Oct 21, 2019, 7:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2078 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

645 
WWUS85 KPUB 202112
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
312 PM MDT Sun Oct 20 2019

...A Red Flag Warning is in effect for gusty winds, low humidity
and dry fuels until 8 PM MDT this evening, for fire weather zones
222, and 224 through 237, which includes the San Luis Valley, the
Eastern Mountains, Fremont County, the Interstate 25 Corridor, 
and all of the Eastern Colorado Plains...

...A Red Flag Warning has been issued for gusty winds, low 
humidity and dry fuels for Noon Monday through 7 PM Monday evening,
for fire weather zones 229, 230, 232, and 233, which includes 
Huerfano, Otero, and Las Animas Counties...

COZ229-230-233-211315-
/O.UPG.KPUB.FW.A.0015.191021T1800Z-191022T0100Z/
/O.NEW.KPUB.FW.W.0026.191021T1800Z-191022T0100Z/
/O.CON.KPUB.FW.W.0025.000000T0000Z-191021T0200Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
312 PM MDT Sun Oct 20 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
229...230 AND 233...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
229...230 AND 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 7 PM MDT Monday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 229...230 and 233.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Timing...Until 8 PM this evening and Noon to 7 PM tomorrow.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ232-211315-
/O.NEW.KPUB.FW.W.0026.191021T1800Z-191022T0100Z/
/O.CON.KPUB.FW.W.0025.000000T0000Z-191021T0200Z/
Otero County Including La Junta and Western Comanche Grasslands-
312 PM MDT Sun Oct 20 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
232...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 232...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 7 PM MDT Monday.

* Affected Area...Fire Weather Zone 232.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Timing...Until 8 PM this evening and Noon to 7 PM tomorrow.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-224>228-231-234>237-210200-
/O.CON.KPUB.FW.W.0025.000000T0000Z-191021T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-Kiowa County Including Eads-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
312 PM MDT Sun Oct 20 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222...224...225...226...227...228...231...234...235...236 AND
237...

* Affected Area...Fire Weather Zones 222...224...225...226... 
  227...228...231...234...235...236 and 237.

* Winds...Northwest 20 to 30 mph with gusts up to 50 mph.

* Timing...Until 8 PM this evening.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
955 
WWUS85 KPUB 210200
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
800 PM MDT Sun Oct 20 2019

...Red Flag Warning for this evening has expired...

...A Red Flag Warning remains in effect for gusty winds, low 
humidity and dry fuels from noon Monday through 7 PM Monday 
evening, for fire weather zones 229, 230, 232, and 233, which 
includes Huerfano, Otero, and Las Animas Counties...

COZ229-230-232-233-211800-
/O.EXP.KPUB.FW.W.0025.000000T0000Z-191021T0200Z/
/O.CON.KPUB.FW.W.0026.191021T1800Z-191022T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
800 PM MDT Sun Oct 20 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
MONDAY FOR FIRE WEATHER ZONES 229... 230...232 AND 233... 

...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED...
* Affected Area...Fire Weather Zones 229...230...232 and 233.

* Winds...Northwest 10 to 20 mph with gusts up to 35 mph.

* Timing...Noon to 7 PM Monday.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-224>228-231-234>237-210300-
/O.EXP.KPUB.FW.W.0025.000000T0000Z-191021T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-Kiowa County Including Eads-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
800 PM MDT Sun Oct 20 2019

...RED FLAG WARNING HAS EXPIRED...

Winds are slowly decreasing across the area, while relative 
humidity values have risen back above 15 percent. 

$$
709 
WWUS85 KPUB 210955
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
355 AM MDT Mon Oct 21 2019

...A Red Flag Warning remains in effect for gusty winds, low
humidity and dry fuels today, from noon until 7 PM, for fire 
weather zones 228, 229, 230, 232, and 233, which includes 
portions of Pueblo, Otero, Huerfano and Las Animas Counties...

COZ228-220100-
/O.EXA.KPUB.FW.W.0026.191021T1800Z-191022T0100Z/
Pueblo County Including Pueblo-
355 AM MDT Mon Oct 21 2019

...RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR FIRE WEATHER ZONE 228...

The National Weather Service in Pueblo has issued a Red Flag
Warning which is in effect from noon today to 7 PM MDT this 
evening.

* Affected Area...Fire Weather Zone 228.

* Winds...Northwest 15 to 20 mph with gusts up to 35 mph.

* Timing...Noon to 7 PM Monday.

* Relative Humidity...As low as 13 percent.

* Temperatures...In the mid 50s.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ229-230-232-233-220100-
/O.CON.KPUB.FW.W.0026.191021T1800Z-191022T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
355 AM MDT Mon Oct 21 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR FIRE WEATHER ZONES 229...230...232 AND 233...

* Winds...Northwest 15 to 20 mph with gusts up to 35 mph.

* Timing...Noon to 7 PM Monday.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
399 
WWUS85 KPUB 211510
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
910 AM MDT Mon Oct 21 2019

...A Red Flag Warning remains in effect for gusty winds, low
humidity and dry fuels today, from noon until 7 PM, for fire
weather zones 228, 229, 230, 232, and 233, which includes
portions of Pueblo, Otero, Huerfano and Las Animas Counties...

COZ228>230-232-233-220100-
/O.CON.KPUB.FW.W.0026.191021T1800Z-191022T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
910 AM MDT Mon Oct 21 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 229...230...232 AND 233...

* Winds...Northwest 15 to 20 mph with gusts of 30 to 35 mph.

* Timing...Noon to 7 PM today.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
385 
WWUS85 KPUB 212058
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
258 PM MDT Mon Oct 21 2019

...A Red Flag Warning remains in effect for gusty winds, low
humidity and dry fuels until 7 PM today, for fire weather zones 
228, 229, 230, 232, and 233, which includes portions of Pueblo, 
Otero, Huerfano and Las Animas Counties...

COZ228>230-232-233-220100-
/O.CON.KPUB.FW.W.0026.000000T0000Z-191022T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
258 PM MDT Mon Oct 21 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
228...229...230...232 AND 233...

* Winds...Northwest 10 to 20 mph with gusts up to 35 mph.

* Timing...Until 7 PM today.

* Relative Humidity...As low as 14 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
377 
WWUS85 KPUB 220101
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
701 PM MDT Mon Oct 21 2019

...A Red Flag Warning for fire weather zones 228, 229, 230, 232,
and 233 expired at 7PM...

COZ228>230-232-233-220215-
/O.EXP.KPUB.FW.W.0026.000000T0000Z-191022T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
701 PM MDT Mon Oct 21 2019

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
228...229...230...232 AND 233...

Winds are gradually weakening and humidities have riven above
critical fire weather values.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 20, 12:27 PM MDT, 2 hours 45 minutes earlier.

Area forecast discussion, Oct 20, 12:27 PM MDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1227 PM MDT Sun Oct 20 2019

.UPDATE...
Issued at 1223 PM MDT Sun Oct 20 2019

Winter Weather Advisory for the central mountains and Lake County
was allowed to expire at Noon as moderate to heavy snowfall has
come to an end. However, light snow may persist in the advisory
area through the afternoon, with limited additional accumulations.
~Line

UPDATE Issued at 637 AM MDT Sun Oct 20 2019

Updated to add light snow showers to Teller County early this
morning. This shower activity should dissipate over the next hour
or so and accumulations will not amount to much. Did keep low pops
over northern El Paso County, as one or two of these showers may
eek out into the Black Forest area. The rest of the forecast looks
on track for today as far as winds and red flag conditions go.
Mozley

&&

.SHORT TERM...(Today and tonight)
Issued at 423 AM MDT Sun Oct 20 2019

...VERY DANGEROUS FIRE WEATHER CONDITIONS TODAY...

Currently...a very potent but quick moving upper disturbance will
move across the area through tonight.  Currently, broad
southwesterly flow has spread across much of the state.  Wind gusts
in the lee of the Eastern Mountains have been elevated, with
widespread 35 to 55 mph wind gusts along and west of I-25.  This has
allowed temperatures to remain mild across the area, with mid 50s up
along the lee slopes, while mid to upper 40s are seen over the
Plains.  Snow is currently falling along the Continental Divide,
from the La Garita Range, north into the Central Mountains. High
mountain locations are quite windy, with Monarch Pass gusting to
near 80 mph this morning.

Today...the snow advisory for the Central Mountains looks good.
While models have backed off on snow totals, the windy conditions
will lead to low visibilities and hazardous driving conditions this
morning.  Extreme caution is advised with travel over Monarch Pass,
and north of Buena Vista towards Leadville.  Snow should diminish by
this afternoon, with light snow showers continuing into the evening.
Accumulations of an additional 1-3 inches are possible, mainly north
of Cottonwood Pass.

As the upper trough swings across the state, a very strong cold
front will move across the region from the northwest.  Humidity
recoveries this morning have been poor, with some areas along the
southern I-25 corridor red flagging already this morning.  As the
upper front moves across the area, VERY strong northwest winds will
move across the Plains.  Winds will increase, with gusts 50 to near
60 mph possible.  Not anticipating widespread high wind criteria at
this time, but a few locations may have occasional gusts at or just
over high wind thresholds.  In addition to the winds, very low
humidity values, falling under 10 percent are expected across the
region.  Dry fuels, low humidity values and the very strong winds
will lead to extreme fire weather conditions from mid morning into
this evening.  If a fire should start, it could easily grow out of
control due to the extreme conditions.  Outdoor burning of any kind
should be avoided.

The front will move across the region this morning, with the highest
winds expected from 8 am through early afternoon.  Given the dry
conditions across the Plains, areas of blowing dust will be
possible.  Temperatures will remain pretty steady, with highs only
climbing into the mid 50s to lower 60s across the lower elevations.

Tonight...the upper trough will shift east into the Central Plains
with broad northwesterly flow filling in behind the system.  Winds
will subside during the evening hours.  Given the northwesterly
flow, orographics will be favored over the Central Mountains, where
light snow showers will continue into Monday morning.  Any
additional accumulations will be minor.  Cold air advecting into the
region and clearing skies will allow for temperatures to fall into
the upper 20s to lower 30s across the region.  Mozley

.LONG TERM...(Monday through Saturday)
Issued at 423 AM MDT Sun Oct 20 2019

Monday-Tuesday...Strong northwest flow aloft across the region on
Monday, moderates through the day Tuesday, as secondary energy
digging down the back side of a broad upper trough in place across
the Rockies continues across the High Plains and into the Upper
Midwest on Tuesday. This will keep cool and breezy conditions in
place on Monday, especially over and near the higher terrain.
Moisture increasing ahead of the secondary energy, along with strong
orographic flow, will keep scattered snow showers in place across
the central mts through the day Monday, with snow accumulations of 1
to 4 inches possible. Dry and warmer weather remains on tap for
Tuesday, though will continue to see breezy conditions over the
higher terrain.

Wednesday-Friday...Another eastern Pacific system remains progged to
translate through the moderate to strong northwest flow aloft across
the Intermountain West through the Rockies Wednesday and Thursday.
However, models continue to suffer run to run differences on timing
and especially strength of said system. Latest GFS and ECMWF runs
are indicating similar timing of a cold front backing across the
eastern plains Wednesday afternoon and evening, though GFS is
progressive with the upper trough digging across Rockies Wednesday
night which then continues to translate east into the High Plains
through the day Thursday. The latest ECMWF digs the system further
west and develops a closed low across south central Colorado early
Thursday, which then slowly translates south and east into central
New Mexico through the day Thursday. While both solutions indicate
cooler weather on Thursday, with rain and snow showers across the
area, especially across the eastern mts and plains, the stronger and
deeper implied upslope of the EC solution develops over an inch of
liquid qpf across the eastern mts, where as the more progressive GFS
solution indicates a quarter inch or less of qpf. With lots of
details to still iron out, current grids have increasing chances of
of rain and snow Wednesday night and Thursday, with best pops along
and west of the I-25 Corridor. Highs on Thursday are some 15 to 25
degrees cooler than Wednesday. Drier and warmer weather remains on
tap for Friday.

Saturday-Sunday...Model differences continue into the weekend, as
more energy digs across the Rockies. GFS remains more progressive
with increasing chances of precipitation from west to east Saturday
night and Sunday, where as the EC digs energy into the Great Basin,
keeping best chances of precipitation north of the area. Time will
tell.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1142 AM MDT Sun Oct 20 2019

VFR and dry conditions are expected at the three TAF sites (KALS,
KCOS, KPUB) over the next 24 hours. West to northwest winds
gusting as high as 45 knots at the three TAF sites will continue
through the afternoon, only weakening slightly later this
afternoon. Winds will decrease to less than 15 knots this evening,
before gusting again starting late tomorrow morning.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MDT this evening for COZ222-224>237.

Fire Weather Watch from Monday afternoon through Monday evening
for COZ229-230-233.

&&

UPDATE...LINE
SHORT TERM...MOZLEY
LONG TERM...MW
AVIATION...LINE
Hazardous weather outlook, Oct 20, 5:46 AM MDT, 9 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
546 AM MDT Sun Oct 20 2019

COZ058>089-093>099-211200-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
546 AM MDT Sun Oct 20 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Extreme fire weather conditions are expected from mid morning
through this evening across much of southern Colorado.  Northwest
winds behind a cold front are expected with winds 25 to 35 mph and
gusts 50 to 60 mph.  These strong winds will combine with humidity
values less than 10 percent and dry fuels to produce the extreme
conditions.  Any fires that start will rapid spread and grow.

Light snow will continue along the Continental Divide this morning.
Additional snow accumulations of 1 to 3 inches are possible, mainly
north of Cottonwood Pass.  Strong winds will create areas of blowing
snow reducing visibilities over Monarch Pass, and from Buena Vista
north to Leadville.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered snow showers are expected across the central mountains
on Monday, with accumulations of 1 to 4 inches possible. Near
critical fire weather conditions will also be possible across
southern portions of the I-25 Corridor Monday afternoon and early
evening.

More widespread rain and snow showers will be possible over and
near the higher terrain later Wednesday and Thursday, with light
to moderate snow accumulations possible across the higher terrain
along and west of the I-25 Corridor.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible over the Central Mountains north of Cottonwood Pass this
morning.

88/23

In the hours before

Local storm report, Oct 20, 11:04 AM MDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1104 AM MDT SUN OCT 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 AM     NON-TSTM WND GST COS ASOS                38.81N 104.69W
10/20/2019  M59 MPH          EL PASO            CO   ASOS

&&
Local storm report, Oct 20, 12:41 PM MDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1241 PM MDT SUN OCT 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     NON-TSTM WND GST 5 S AIR FORCE ACADEMY   38.93N 104.85W
10/20/2019  M60 MPH          EL PASO            CO   MESONET

            MESONET STATION DW3529 COLORADO SPRINGS.

&&
Local storm report, Oct 20, 1:01 PM MDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
101 PM MDT SUN OCT 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     NON-TSTM WND GST 1 SE PETERSON AFB       38.82N 104.68W
10/20/2019  M62 MPH          EL PASO            CO   ASOS

            ASOS STATION KCOS COLORADO SPRINGS AIRPORT.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 3:04 PM MDTWinter Weather AdvisoryPUBChaffee, Lake, Saguache30 hr

Nearby

Red Flag Warnings in Colorado, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.